Re: Ovary pain
Sweetie, I am SOOO familiar with the pain that you are describing. I recently had surgery to remove my left cyst and fallopian tube and after five weeks, I STILL have this sore and "full" or "pressure" feeling that you are describing. I also get this when I ovulate. Ovulation is essentially a cyst rupturing. Every month your ovaries create cysts and the largest of these ruptures and releases an egg into the fallopian tube. This occurs around 14 days after the start of your period. I can feel my ovulation and for a certain time afterwards, I get the pain that you are describing. The pain occuring after my surgery is due to the same thing ... irritation of the abdominal lining. You see, when you ovulate (or have a cyst rupture), fluid from the cyst is released into your abdomen. This fluid irritates the lining of your abdomen and it gets inflamed. This is what causes the pain. Ibuprofen will most definitely relieve this pain as it is an anti inflammatory and it also blocks the process that creates prostaglandins in your blood which cause the pain and inflammation. I too hate to take things for my pain unless necessary but sometimes I will take just one Advil and it is usually enough to take care of things. Keep in mind that inflammation is not good for your body so taking an ibuprofen once a month to keep the inflammation down is not such a bad thing and may actually be good for you.
In time this inflammation will go away on its own as your body will absorb any liquid from the cyst and the peritoneal lining will slowly get rid of the inflammation. If for any reason, the pain has not gone away or gotten any better in about a week, be sure to get in touch with your doctor again. Also, if you get a fever or the chills, this is an emergency and you should go to the hospital as you may have a pelvic infection. Other than that, if you do continue to experience painful ovulations then yes the doctor will recommend the pill in order to stop your ovulations completely. I personally was on the pill for about 20 years until I began having all sorts of problems .. the lining of my uterus atrophied and I began to have a lot of bleeding (this went away when I went off the pill) and I developed an abnormal 9 cm cyst which had to be removed along with my ovary and tube. Not sure if this last issue was related to the pill but I would not discount it. The endometrial atrophy certainly was related and doctors see this all the time with long term pill use.
Your only other option is to pop an ibuprofen once a month and I think I would rather opt for this more simple option. Discuss this and any other options he may have for you with your doctor and see what you are most comfortable with.
Best of luck and take care.